Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 447, NWS North Platte, NE

August 13, 20087 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2008, 7:51 PM MDT for 7 counties in Nebraska. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2008, 7:51 PM MDT (01:51 UTC)
Expired
Aug 13, 2008, 8:45 PM MDT
In force
54 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Arthur County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, McPherson County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 84 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 8:09 PM MDTHAIL 0.88Paxton, NE
Aug 13, 8:18 PM MDTHAIL 18 Ssw Grant, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
858 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2498 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 140151
SVRLBF
NEC005-075-091-101-111-117-135-140245-
/O.NEW.KLBF.SV.W.0447.080814T0151Z-080814T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
751 PM MDT WED AUG 13 2008

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEITH COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF OGALLALA...
  NORTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  PERKINS COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF GRANT...
  EASTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF ARTHUR...
  SOUTHEASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
  SOUTHERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
  WESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 845 PM MDT/945 PM CDT/

* AT 748 PM MDT/848 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CARR LAKE TO SAND
  BEACH LAKE TO BRANDON...OR ALONG A LINE EXTENDING FROM 23 MILES
  WEST OF MULLEN TO 18 MILES EAST OF ARTHUR TO 11 MILES SOUTHWEST OF
  GRANT...AND MOVING EAST AT 36 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SCHNICK LAKE AND DIAMOND BAR LAKE BY 900 PM CDT...
  PAXTON AND MADRID BY 815 PM MDT...
  HIGHWAY 97 CROSSING THE DISMAL RIVER AND SARBEN BY 820 PM MDT...
  ELSIE BY 825 PM MDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4199 10088 4071 10134 4070 10203 4199 10164
TIME...MOT...LOC 0151Z 264DEG 31KT 4193 10143 4164 10132
          4074 10185

$$

KAR
3 follow-up statements
000 
WWUS53 KLBF 140212
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
912 PM CDT WED AUG 13 2008

NEC005-075-091-101-111-117-135-140245-
/O.CON.KLBF.SV.W.0447.000000T0000Z-080814T0245Z/
MCPHERSON NE-ARTHUR NE-LINCOLN NE-PERKINS NE-HOOKER NE-GRANT NE-
KEITH NE-
812 PM MDT WED AUG 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
MDT/945 PM CDT/ FOR EASTERN KEITH...SOUTHEASTERN GRANT...SOUTHERN
HOOKER...PERKINS...NORTHWESTERN LINCOLN...EASTERN ARTHUR AND WESTERN
MCPHERSON COUNTIES...

AT 809 PM MDT/909 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF
HIGHWAY 97 MILE MARKER 60 TO 9 MILES SOUTHEAST OF SCHNICK LAKE TO
HIGHWAY 61 MILE MARKER 60...OR ALONG A LINE EXTENDING FROM 11 MILES
SOUTHWEST OF MULLEN TO 12 MILES SOUTHWEST OF TRYON TO 9 MILES
SOUTHEAST OF GRANT...MOVING EAST AT 36 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 97 CROSSING THE DISMAL RIVER...HIGHWAY 97 MILE MARKER 60...
  HIGHWAY 97 MILE MARKER 50 AND ELSIE BY 825 PM MDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4135 10158 4186 10156 4199 10088 4072 10134
      4070 10191
TIME...MOT...LOC 0212Z 264DEG 31KT 4195 10119 4146 10111
          4077 10155

$$

KAR
000 
WWUS53 KLBF 140229
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 PM CDT WED AUG 13 2008

NEC005-075-091-101-111-117-135-140245-
/O.CON.KLBF.SV.W.0447.000000T0000Z-080814T0245Z/
MCPHERSON NE-ARTHUR NE-LINCOLN NE-PERKINS NE-HOOKER NE-GRANT NE-
KEITH NE-
827 PM MDT WED AUG 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
MDT/945 PM CDT/ FOR EASTERN KEITH...SOUTHEASTERN GRANT...SOUTHERN
HOOKER...PERKINS...NORTHWESTERN LINCOLN...EASTERN ARTHUR AND WESTERN
MCPHERSON COUNTIES...

AT 826 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED NEAR HIGHWAY 61
MILE MARKER 60...OR 9 MILES SOUTHEAST OF GRANT...MOVING NORTHEAST AT 
40 MPH. MOST OF THE SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE 
WARNED AREA.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MADRID BY 840 PM MDT...
 
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 4135 10158 4186 10156 4199 10088 4072 10134
      4070 10191
TIME...MOT...LOC 0227Z 243DEG 61KT 4074 10162

$$

KAR
000 
WWUS53 KLBF 140242
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
942 PM CDT WED AUG 13 2008

NEC005-075-091-101-111-117-135-140250-
/O.EXP.KLBF.SV.W.0447.000000T0000Z-080814T0245Z/
MCPHERSON NE-ARTHUR NE-LINCOLN NE-PERKINS NE-HOOKER NE-GRANT NE-
KEITH NE-
840 PM MDT WED AUG 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEITH...SOUTHEASTERN
GRANT...SOUTHERN HOOKER...PERKINS...NORTHWESTERN LINCOLN...EASTERN 
ARTHUR AND WESTERN MCPHERSON COUNTIES WILL EXPIRE AT 945 PM CDT (845 
PM MDT)...

THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED 
AREA. HOWEVER A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 
1030 PM CDT FOR SOUTHEASTERN KEITH COUNTY...NORTHERN LINCOLN COUNTY 
...LOGAN COUNTY...AND MCPHERSON COUNTY.

LAT...LON 4135 10158 4186 10156 4199 10088 4072 10134
      4070 10191
TIME...MOT...LOC 0240Z 243DEG 61KT 4083 10136

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:32 PM MDT, 5 hours 19 minutes earlier.

Area forecast discussion, Aug 13, 2:32 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT WED AUG 13 2008

.SYNOPSIS...
CONVECTION HAS WANED ACROSS THE ERN PORTION OF THE CWA ATTM WITH
PLENTY OF SUNSHINE DOMINATING THE WRN PORTION. WATER VAPOR IMAGERY
SHOWING NEXT SHORTWAVE MOVING ACROSS WY ATTM WITH SRN CANADA UPPER
LOW MOVING VERY LITTLE YET. FURTHER EAST...LOW WAVE UPPER TROF OVER
ERN HALF OF U.S. PROGRESSING EWD...WITH 500 MB HEIGHT LEVELS 3-4 SD
FROM THE MEAN FOR THIS TIME OF YEAR. BACK IN THE CWA...OUTFLOW BNDRY
WAS EARLIER EVIDENT ON VSBL SAT PICS...AND MAY POSE A PROBLEMS
WITHIN A FEW HOURS IF DECENT SRLY WINDS CONTINUE TO EXIST IN SWRN
CWA. SFC PRESSURES FALLING ACROSS THE WRN PANHANDLE ATTM AS WINDS
BEGIN TO VEER FROM NWRLY TO NERLY. VISIBLE SATELLITE LOOP SHOWS
CU FIELD ALREADY FORMING IN THE EASTERN PANHANDLE WITH A FEW
THUNDERSTORMS LIKELY BECOMING SEVERE THIS EVENING IN THE WEST AS
THE WAVE MOVES EAST WITH THE STORMS EVOLVING INTO A THUNDERSTORM
COMPLEX BEFORE DROPPING SOUTHEAST ACROSS WESTERN NEBRASKA.

&&

.DISCUSSION...
WINDS ALONG THE SFC TROF AXIS OVER THE SWRN PORTION OF THE CWA ARE
PROGGED TO BACK SLIGHTLY...THOUGH THERE IS NO INDICATION OF THAT
YET. WOULD EXPECT THAT THE PREVIOUSLY MENTIONED OUTFLOW BNDRY SHOULD
BE A FOCUS FOR TSRA DEVELOPMENT WITHIN A FEW HOURS...AS WILL THE
WEAK TRIPLE POINT AREA IN THE WRN SANDHILLS AS THE EFFECT OF LARGE
SCALE ASCENT INCREASES WITH ADVANCEMENT OF SHORT WAVE. SPC HAIL OUTLOOK
IS ALSO HIGHEST OVER SWRN CWA AND BASED ON A LIKELY EVOLUTION OF
FEATURES AS MENTIONED ABOVE...WOULD EXPECT THAT WOULD BE THE BEST
LOCATION. HOWEVER...NAM BUFR SOUNDINGS SHOW SOME SLIGHT WARMING
ALOFT THRU THIS AFTERNOON...THEN COOLING AGAIN. GOES DPI HAVING SOME
ISSUES RESOLVING GOOD PW VALUES...BUT WOULD GUESS BASED ON AREA
SOUNDINGS THAT WE SHOULD BE AROUND AN INCH MOST PLACES...WHICH IS
WHERE THE MODELS PROGS US TO BE. IN ADDITION...SPC SOUNDING ANAL
PAGE HAS -20C LEVEL ABOUT 2K FT LOWER THAN LAST NIGHT...SO MOST
THINGS POINTING TO A DECENT CHC OF HAIL TONIGHT AND HAVE TRENDED THE
GRIDS THAT WAY. THURSDAY LOOKS TO BE A FAIRLY STORMY DAY AS UPPER
LOW DROPS QUICKLY SWD WHICH SHOVES FRONT EWD. COOLER AIR IN THE MID
LEVELS WILL SERVE TO ENHANCE MID LEVEL FGEN BECOMING OVERLAIN WITH
SFC FEATURES ALLOWING FOR DEEP LIFT TO BECOME PROLONGED ACROSS THE
AREA. SHOULD ALSO BE ENOUGHT DESTABILIZATION TO ALLOW FOR TSRA
DEVELOPMENT. CLOUD COVER WILL LIKELY KEEP MAX TEMPS WELL BELOW AVE
FOR THIS TIME OF YEAR. THE STORMS WILL RAISE THE POTENTIAL FOR
INCREASED RUNOFF IN SE PERKINS...CENTRAL HAYES...WESTERN
FRONTIER...EASTERN LINCOLN AND EAST CENTRAL HOLT COUNTIES WHERE 1
HOUR FFG ARE NEAR 1 INCH PER HOUR. AS STORMS DEVELOP THESE AREAS
WILL BE MONITORED AND ADDITIONAL STATEMENTS ISSUED AS NEEDED.

UPPER LOW CONTINUES TO ADVANCE SSWWD INTO THE CENTRAL ROCKIES.
THIS WILL PUT THE CWA IN FAVORABLE LOCATIONS FOR ISENTROPIC LIFT
ASSOCIATED WITH THE SYNOPTIC SCALE SYSTEM. COULD EASILY SEE TEMPS
NOT MAKING IT OUT OF THE 60S IN SOME LOCATIONS FRI OR SAT...BUT
HAVE TRENDED MAX TEMPS IN THE L70S BASED ON THE ANOMALOUS NATURE
OF THE SYSTEM. STILL SHOULD BE SOME GOOD RAINS IN STORE. NAM SHOWS
BEST QVECT CONV REMAINING W OF THE CWA THRU SAT...THOUGH DEEP ERLY
FLOW SHOULD ALSO HELP TO DEVELOP PROLONGED ISENTROPIC UPGLIDE
MAKING FOR CLOUDY/RAIN CONDITIONS.

FOR SUN THRU WED...PERIOD CONTINUES TO LOOK UNSETTLED...WITH LARGE
UPPER LEVEL LOW TO MIGRATE SLOWLY NORTHEASTWARD THROUGH THE CENTRAL
PLAINS. BOTH THE ECMWF AND GFS TAKE THE UPPER LOW FROM THE VICINITY
OF WESTERN KANSAS ON SUNDAY AND THEN MOVE IT TO EASTERN NEBRASKA ON
WEDNESDAY. THIS TRACK PLACES WESTERN AND NORTH CENTRAL NEBRASKA IN A
FAVORABLE REGION TO RECEIVE PRECIPITATION. WOULD EXPECT MORE OF A
STEADY RAIN OR SHOWERY TYPE PRECIPITATION AS OPPOSED TO
THUNDERSTORMS. HOWEVER...WITH THE COLD UPPER LEVELS COMBINED WITH
ANY SUNSHINE WHICH MIGHT OCCUR WOULD LEAD TO DESTABILIZATION AND THE
POSSIBILITY OF THUNDER...SO LEFT ISOLATED WORDING IN THE ZONES.
TEMPERATURES WILL REMAIN SOMEWHAT BELOW NORMAL...WITH PERHAPS THE
COOLEST DAY ON SUNDAY.

&&

.AVIATION...
VISIBLE SATELLITE IMAGERY SHOWS FEW CLOUDS DEVELOPING ACROSS WESTERN
NEBRASKA AT 13/18Z AND CLOUDS ASSOCIATED WITH DECAYING CONVECTION
ACROSS FAR EASTERN NORTH CENTRAL ZONES. THIS EVENING CONVECTION IS
EXPECTED TO REDEVELOP ACROSS THE WEST WITH THE HEATING OF THE DAY AS
WELL AS THE APPROACH OF A MID LEVEL WAY. ISOLATED THUNDERSTORMS MAY
OCCUR AT TERMINAL KLBF AND KVTN THROUGH 14/02Z OTHERWISE HIGH LEVEL
CLOUDINESS SPREADING EAST OF THE PANHANDLE OVERNIGHT. TOWARDS
DAYBREAK THURSDAY A STRONGER WAVE IS EXPECTED TO MOVE EAST OF THE
PANHANDLE THAT WILL INCREASE THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS THAT WILL DROP CEILINGS TO MVFR CONDITIONS POSSIBLY
LOCALLY IFR CONDITIONS AT THE KLBF TERMINAL BEYOND 15Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

KECK/JWS/TAYLOR
Hazardous weather outlook, Aug 13, 2:51 PM MDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM CDT WED AUG 13 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-141000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
351 PM CDT WED AUG 13 2008 /251 PM MDT WED AUG 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA TONIGHT. A SURFACE BOUNDARY THAT EXTENDS SOUTHWEST
ACROSS THE PANHANDLE WILL SERVE AS AN INITIAL FOCUS FOR ISOLATED
THUNDERSTORMS THIS EVENING A FEW COULD BECOME SEVERE AS AN UPPER
LEVEL DISTURBANCE MOVES EAST BY 7 PM CDT. THEN OVERNIGHT STORMS
THAT DEVELOP WILL MOVE SOUTHEAST BRINGING AN INCREASED CHANCE FOR
MORE RAINFALL INTO SOUTHWEST NEBRASKA WHERE A FEW LOCALES COULD
SEE INCREASED RUNOFF DUE TO RECENT RAINFALL AMOUNTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY IN
SOUTHERN PORTIONS OF THE OUTLOOK AREA...OR SOUTH OF A LINE FROM
IMPERIAL TO MASON CITY. LARGE HAIL AND DAMAGING WINDS WILL BE THE
MAIN SEVERE WEATHER THREATS. THEN A STORMY WEATHER PATTERN WILL
EVOLVE INTO THE WEEKEND AS AN UPPER LEVEL LOW TRACKS FROM THE
SOUTH CENTRAL CANADIAN PROVINCES TO THE CENTRAL PLAINS THROUGH
SATURDAY. THE CHANCE FOR THUNDERSTORMS WILL EXIST DAILY THROUGH
THE PERIOD WITH THE LIKELIHOOD OF UNSEASONABLY COOLER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

In the hours before

Local storm report, Aug 13, 6:21 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 PM CDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             BASSETT                 42.58N 99.54W
08/13/2008  E0.88 INCH       ROCK               NE   LAW ENFORCEMENT

&&

13
Local storm report, Aug 13, 6:29 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             3 NW SPRINGVIEW         42.86N 99.79W
08/13/2008  E1.00 INCH       KEYA PAHA          NE   PUBLIC

&&

MBYRD
Local storm report, Aug 13, 6:51 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
751 PM CDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     TORNADO          12 NE CHAPPELL          41.22N 102.30W
08/13/2008                   DEUEL              NE   LAW ENFORCEMENT

            SHERIFF DEPUTY REPORTED TORNADO MOVING SOUTHEAST.

&&

MBYRD
Local storm report, Aug 13, 6:54 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM CDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             3 W OSHKOSH             41.41N 102.40W
08/13/2008  E1.75 INCH       GARDEN             NE   PUBLIC

&&

MBYRD
Local storm report, Aug 13, 7:05 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
805 PM CDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             4 W BIG SPRINGS         41.06N 102.15W
08/13/2008  E1.00 INCH       DEUEL              NE   CO-OP OBSERVER

&&

MBYRD
Local storm report, Aug 13, 7:20 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 PM CDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             11 NW JOHNSTOWN         42.69N 100.21W
08/13/2008  E0.88 INCH       CHERRY             NE   PUBLIC

&&

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 6:12 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith48 min
Aug 13, 6:14 PM MDTSevere Thunderstorm WarningLBFBrown, Holt, Keya Paha, Rock46 min
Aug 13, 6:33 PM MDTSevere Thunderstorm WarningLBFHolt, Wheeler42 min
Aug 13, 6:41 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha49 min
Aug 13, 6:44 PM MDTTornado WarningLBFDeuel, Garden31 min
Aug 13, 6:50 PM MDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker25 min
Aug 13, 6:57 PM MDTSevere Thunderstorm WarningLBFBrown48 min
Aug 13, 6:57 PM MDTSevere Thunderstorm WarningLBFArthur, Deuel, Garden, Keith, Perkins63 min
Aug 13, 7:12 PM MDTSevere Thunderstorm WarningLBFGrant48 min
Aug 13, 8:05 PM MDTSevere Thunderstorm WarningLBFChase32 min
Aug 13, 8:24 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Logan, McPherson66 min
Aug 13, 9:04 PM MDTSevere Thunderstorm WarningLBFCuster56 min
Aug 14, 2:33 AM MDTFlash Flood WatchLBFCuster, Frontier, Hayes, Lincoln18 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.